MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during surgery, reported that while just being inserted, surgeon observed the toric marks (3 dots) apx 30deg off from their normal position at the base of the haptics.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned.A slit lamp photo was in the file.Only a portion of the lens optic was visible in this photo.Of this visible portion of the optic, three toric axis marks are visible in alignment on the optic.Three additional "dots" are shown on the photo lower than the three axis marks.The lower "dots" are not in perfect alignment.The haptics and the other side of the optic was visible in the photo.Information was provided that the doctor drew the lower dots on the picture where, in the doctor's opinion, the axis marks would normally be located.Not enough of the actual lens was visible in the photo to confirm if the axis marks were misaligned.Additional photos would be needed that show the optic and more of the base of the haptics, or the availability of a sample to evaluate, in order to make a final determination.Product history records were reviewed and the documentation indicated the product met release criteria.Associated product information was not provided.The product investigation could not identify a root cause for the reported complaint.The lens remained in the eye.Based on our observation of the attached photo, the reported complaint cannot be confirmed.Not enough of the lens was shown in order to make a determination regarding the location of the toric marks of the optic.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.The hcp provide information that they are in the process of getting a new slit lamp camera and will provide new photos once it is installed.The hcp indicated the patient has no issues.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating that the patient had no symptoms whatsoever and everything was perfect.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19425157
Report Number1119421-2024-01039
Device Sequence Number7923836
Product Code MJP
UDI-Device Identifier00380652409599
UDI-Public(01)00380652409599(17)270509(11)230511(10)15640592
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number15640592
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer07/17/2024
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown